I was on Yasmin for 3 years, loved it, it was the first birth control that didn't make me sick for the first week of every cycle, did its job, no babies, no side effects, lots of awesome. I went off it about 2 years ago, and recently decided to go back on BC so of course I was all "YASMIN PLZ." I was pretty stoked to find out there was a generic version, so I got a script for Ocella (the yasmin generic) and went on my merry birth controlled way.
Within the first week I was convinced I was losing my mind. I was having emotional breakdowns so bad that I made an emergency appointment with my psychiatrist to up my antidepressants. My boobs have been absurdly tender every day that I've been on this pill. The mood swings are nearly unbearable, to the point that I was actually afraid I had emerging bipolar disorder. I didn't realize that it may be connected to the BC (because this shit has NEVER happened to me before on any kind of birth control) until my roommate (who started Ocella a month before me) came to me crying because she thought she was going crazy, and we realized that the emergence of our crazy perfectly coincided with when we started taking Ocella.
It's been a long time since I've been on Yasmin, but I was also on it for a very long time and had nothing like this at all. Every pharmacy person I talk to says that there should be no difference whatsoever in terms of side effects with Yasmin and Ocella (and I was given the lovely metaphor of: "imagine you had a glass of bottled water and a glass of tap water. would you be able to tell the difference?" to which I replied "I would if one of the glasses of water turned me into a crazy bitch").
There's no way in hell I'm going through another month of Ocella, no matter what anyone says, but I was wondering if anyone has had a similar experience switching from a name brand BC to a generic? Specifically from Yasmin to Ocella. And will going back to the name brand make a difference? Or is this, like so many lady problems, just "all in my head"?
I'm in my placebo week now and I feel more sane and balanced than I have all month, so I'm pretty certain that these are Ocella side effects.